Archive | Steroids RSS feed for this section

Strong Man with a Weak Heart: The Ill Effects of Performance-Enhancing Drug Use

An undisclosed habit accounted for severe left ventricular dysfunction and hepatic lesions in a young bodybuilder. A 25-year-old bodybuilder with a history of liver cysts presented with a 5-day history of epigastric discomfort, nausea, vomiting, diaphoresis, and intermittent shortness of breath. The patient was not taking any prescription medications and denied use of tobacco, alcohol, […]

Read more

Steroid-responsive But Not Rheumatologic

An odd cluster of signs and symptoms responded to steroids, but the cause was elusive. A 75-year-old female with a history of hypertension and cerebrovascular accident presented with intermittent lethargy, fevers to 104° F (40° C), dyspnea, and a 1-week history of severe pancytopenia. Her symptoms began 4 months earlier with generalized lethargy and increasing […]

Read more

UA-42320404-1